Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Burlington, VT

June 8, 20114 counties in New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2011, 6:02 PM EDT for 4 counties in New York. It was in force for 58 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 6:02 PM EDT (22:02 UTC)
Expired
Jun 8, 2011, 7:00 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:06 PM EDTTSTM WND DMGSanta Clara, NYTREES DOWN ALONG MCMASTER ROAD
Jun 8, 6:18 PM EDTTSTM WND DMG1 Sw Rainbow Lake, NYTREES DOWN ALONG JONES POND ROAD
Jun 8, 6:25 PM EDTTSTM WND DMGKeene, NYTREES DOWN.
Jun 8, 6:30 PM EDTTSTM WND DMGBloomingdale, NYTREES DOWN ALONG RIVER ROAD
Jun 8, 6:30 PM EDTTSTM WND DMGElizabethtown, NYTREES DOWN.
Jun 8, 6:30 PM EDTTSTM WND DMGNewcomb, NYTREES AND POWER LINES
Jun 8, 7:00 PM EDTTSTM WND DMGCrown Point, NYTREES DOWN
Jun 8, 7:00 PM EDTTSTM WND DMGTiconderoga, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS51 KBTV 082202
SVRBTV
NYC019-031-033-089-082300-
/O.NEW.KBTV.SV.W.0040.110608T2202Z-110608T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CLINTON COUNTY IN NORTHERN NEW YORK...
  SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
  EASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 700 PM EDT.

* AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
  EXTENDED FROM HOPKINTON TO MADAWASKA TO PIERCEFIELD TO HORSESHOE
  LAKE...AND WERE MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ST. REGIS FALLS...SARANAC INN...DUANE CENTER...SARANAC LAKE...
  BRYANTS MILL...LOON LAKE...RIVERVIEW...WILMINGTON...CLAYBURG...
  UNDERWOOD...WHALLONSBURG...CROWN POINT...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4463 7338 4445 7329 4436 7334 4425 7332
      4419 7339 4405 7344 4403 7341 4381 7338
      4374 7405 4379 7406 4382 7415 4381 7422
      4392 7434 4397 7426 4411 7429 4407 7477
      4428 7466 4445 7467 4476 7493
TIME...MOT...LOC 2202Z 279DEG 48KT 4466 7468 4443 7448
          4426 7447 4407 7452

$$

NEILES
4 follow-up statements
282 
WWUS51 KBTV 082214
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
614 PM EDT WED JUN 8 2011

NYC089-082224-
/O.CAN.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
ST. LAWRENCE NY-
614 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LAWRENCE COUNTY IS
CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4463 7338 4445 7329 4436 7334 4425 7332
      4419 7339 4405 7344 4403 7341 4381 7340
      4374 7405 4379 7406 4382 7415 4381 7422
      4392 7433 4397 7426 4411 7429 4409 7452
      4411 7454 4420 7453 4474 7461
TIME...MOT...LOC 2214Z 279DEG 48KT 4462 7445 4439 7426
          4422 7425 4403 7431

$$

NYC019-031-033-082300-
/O.CON.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
614 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN FRANKLIN...SOUTHERN CLINTON AND ESSEX COUNTIES IN
NORTHERN NEW YORK...

AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM SANTA CLARA TO
UPPER ST. REGIS TO AXTON LANDING TO LONG LAKE...AND WERE MOVING EAST
AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  DUANE CENTER...SARANAC LAKE...DEBAR MOUNTAIN...WOLF POND...
  RIVERVIEW...WILMINGTON...CLAYBURG...REDFORD...BOQUET...HARKNESS...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4463 7338 4445 7329 4436 7334 4425 7332
      4419 7339 4405 7344 4403 7341 4381 7340
      4374 7405 4379 7406 4382 7415 4381 7422
      4392 7433 4397 7426 4411 7429 4409 7452
      4411 7454 4420 7453 4474 7461
TIME...MOT...LOC 2214Z 279DEG 48KT 4462 7445 4439 7426
          4422 7425 4403 7431

$$

NEILES
393 
WWUS51 KBTV 082230
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
630 PM EDT WED JUN 8 2011

NYC019-031-033-082300-
/O.CON.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
630 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN FRANKLIN...SOUTHERN CLINTON AND ESSEX COUNTIES IN
NORTHERN NEW YORK...

AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM VERMONTVILLE TO
NORTH ELBA TO TAHAWUS TO VANDERWHACKER MOUNTAIN...AND WERE MOVING
EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  UNION FALLS...HAWKEYE...AUSABLE FORKS...BLACK BROOK...CROWN POINT
  CENTER...WHALLONSBURG...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4425 7332 4419 7339 4405 7344 4403 7341
      4381 7340 4374 7405 4379 7406 4382 7415
      4381 7422 4392 7433 4397 7426 4416 7431
      4451 7430 4458 7337
TIME...MOT...LOC 2230Z 279DEG 48KT 4444 7404 4425 7394
          4405 7397 4384 7408

$$

NEILES
827 
WWUS51 KBTV 082242
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EDT WED JUN 8 2011

NYC019-033-082252-
/O.CAN.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
CLINTON NY-FRANKLIN NY-
642 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
SOUTHERN CLINTON COUNTIES IN NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4376 7406 4379 7406 4382 7415 4429 7405
      4424 7335 4418 7340 4407 7344 4402 7342
      4386 7340 4381 7340 4380 7342 4381 7347
      4379 7352 4374 7405
TIME...MOT...LOC 2242Z 279DEG 48KT 4387 7385 4378 7393

$$

NYC031-082300-
/O.CON.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
ESSEX NY-
642 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN ESSEX COUNTY IN NORTHERN NEW YORK...

AT 637 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED
FROM MINERVA TO MINERVA...AND WERE MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  EXIT 28 I87...SEVERANCE...CHILSON...TICONDEROGA...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4376 7406 4379 7406 4382 7415 4429 7405
      4424 7335 4418 7340 4407 7344 4402 7342
      4386 7340 4381 7340 4380 7342 4381 7347
      4379 7352 4374 7405
TIME...MOT...LOC 2242Z 279DEG 48KT 4387 7385 4378 7393

$$

NEILES
188 
WWUS51 KBTV 082258
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
658 PM EDT WED JUN 8 2011

NYC031-082308-
/O.EXP.KBTV.SV.W.0040.000000T0000Z-110608T2300Z/
ESSEX NY-
658 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ESSEX COUNTY IN
NORTHERN NEW YORK WILL EXPIRE AT 700 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4376 7406 4379 7406 4382 7415 4429 7405
      4424 7335 4418 7340 4407 7344 4402 7342
      4386 7340 4381 7340 4380 7342 4381 7347
      4379 7352 4374 7405
TIME...MOT...LOC 2258Z 279DEG 48KT 4382 7356 4373 7364

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:30 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 8, 4:30 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT WED JUN 8 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS ARE EXPECTED THIS THROUGH THURSDAY ALONG
WITH A THREAT OF THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE
THIS EVENING AND OVERNIGHT AND AGAIN THURSDAY AS A STRONG COLD
FRONT PUSHES ACROSS THE AREA. EXPECT DRY AND COOLER WEATHER BEHIND
THE FRONT BY FRIDAY...THOUGH CONDITIONS TREND UNSETTLED AGAIN BY
THE WEEKEND INTO EARLY NEXT WEEK AS THE FRONT LIFTS BACK NORTHWARD
INTO OUR REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 429 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH UNTIL 10
PM.

CURRENT LINE OF STORMS IN ONTARIO PROGRESSING EASTWARD AND LOOKS
LIKE IT WILL AFFECT NORTHERN NY BY 21Z AND W VERMONT BY 00Z THIS
EVENING. WILL KEEP MONITORING FOR POSSIBLE WARNINGS. DID SEE G48
KTS IN CANADA AND SECOND HAND REPORTS OF WIND DAMAGE VIA SPC. IT
LOOKS LIKE DEVELOPING MCS WITH DAMAGING WINDS...EMBEDDED MESOS.
CANT RULE OUT LARGE HAIL AND AREAS OF VERY HEAVY RAIN.

A FACTOR IN THIS EVENINGS WEATHER IS INCREASING LOW LEVEL WINDS WITH
GUSTS TO 30 MPH OR SO OVER NORTHERN NEW YORK AND 20 TO 25 OVER
VERMONT. VWPS AT BUF NOW UP TO 40TS AT 850 MB. IT IS THIS
MODERATELY STRONG LOW LEVEL WIND COMBINED WITH INSTABILITY OF
2500-3500 J/KG CAPE THAT MAY FACTOR INTO THE POTENTIAL FOR SEVERE
WEATHER WITH ANY THUNDERSTORMS.

STILL A THREAT OF THUNDERSTORMS AND SEVERE WEATHER OVERNIGHT AS
ADDITIONAL CONVECTION DEVELOPING FURTHER WEST TOWARD GREEN BAY.
COULD BE AN ACTIVE NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 429 PM EDT WEDNESDAY...ANOTHER ACTIVE DAY THEN LIKELY ON
THURSDAY AS A SURFACE FRONT PUSHES ACROSS THE AREA. AMPLE
MOISTURE...INSTABILITY AND DEEP LAYER SHEAR CERTAINLY IN PLACE SO
IDEA OF SCATTERED STRONG TO SEVERE STORMS STILL LOOKS GOOD AT THIS
POINT.

HOWEVER...STILL SOME UNCERTAINY ON MODE AND DEGREE OF
CONVECTIVE COVERAGE DUE TO WHAT...IF ANY EFFECTS POTL CONVECTIVE
COMPLEX TONIGHT WILL HAVE ON BOUNDARY LAYER STABILITY DURING
THURSDAY MORNING. FEELING IS THAT THIS WILL BE ONLY LIMITED WITH
FULL RECOVERY LIKELY FROM MIDDAY ONWARD. THUS WILL CONTINUE HIGH
CHC TO LIKELY POPS AND CONTINUE ENHANCED SVR WORDING WITH STRAIGHT
LINE WINDS AND LARGE HAIL THE PRIMARY THREAT. HIGHS NOT QUITE AS
WARM WITH AT LEAST SOME CLOUD COVER AROUND...SO MAX VALUES IN THE
80S...PERHAPS 90 SOUTH LOOK GOOD FOR NOW.

THEREAFTER...CONVECTION SLOWLY DIMINISHES AND SLIDES SOUTH WITH THE
SURFACE FRONT BY THURSDAY EVENING WITH SKIES TRENDING CLEAR ACROSS
OUR CENTRAL AND NORTHERN COUNTIES OVERNIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 225 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS INTO THE AREA
FRIDAY WITH DRY CONDITIONS ALONG WITH MAINLY SUNNY SKIES...
NOTICEABLY COOLER TEMPERATURES AND LOWER HUMIDITY. TEMPERATURES
WILL BE NEAR OR A BIT BELOW NORMAL WITH HIGHS IN THE UPPER 60S TO
MID 70S. COOL AND DRY FRIDAY NIGHT...WITH SOME INCREASE IN CLOUDS
LATE AS HIGH MOVES EAST. LOWS MAINLY IN THE 40S.

WEAK HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST EARLY SATURDAY.
SURFACE WARM FRONT AND ASSOCIATED MOISTURE AND LIFT WILL THEN BEGIN
TO IMPACT FORECAST AREA BY MIDDAY SATURDAY. STILL SOME UNCERTAINTY
WITH REGARDS TO PLACEMENT OF HEAVIEST QPF ACRS OUR CWA. ECMWF IS
MORE AGGRESSIVE THAN GFS IN REGARDS TO LIFT AND RESULTING QPF.
HAVE RAISED POPS TO LIKELY FOR SAT INTO SUNDAY MOST SECTIONS.
SOME INDICATIONS THAT MID/UPPER LEVEL TROF WILL DEEPEN OVER THE
NORTHEAST LATE SUNDAY INTO MONDAY...AS SEVERAL SFC TROFS AND
EMBEDDED VORTS MOVE ACRS OUR AREA. THIS WILL KEEP OUR WX UNSETTLED
WITH A CHC OF SHOWERS CONTINUING INTO MONDAY. SFC HIGH PRESSURE WITH
DRIER WEATHER EXPECTED TUESDAY...WITH ANOTHER CHANCE OF SHOWERS
ARRIVING MIDWEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...MAINLY VFR EXPECTED AT ALL TAF SITES THIS
AFTERNOON AND EVENING. SOME SCATTERED CUMULUS CLOUDS...ESPECIALLY
ACROSS THE MOUNTAIN TAF SITES.

WATCHING THUNDERSTORMS OVER ONTARIO AND IF HOLD TOGETHER AND
CONTINUE CURRENT SPEED AND DIRECTION WOULD BE AFFECTING MSS AROUND
22Z...KSLK 23Z AND BTV 00Z.

IF IT BECOMES MORE CERTAIN THIS EVENING...WILL HAVE TO UPDATE
TAFS...FOR NOW HAVE INCLUDED MENTION OF CB.

WINDS WILL BE SOUTH TO SOUTHWEST AT 10-15 KTS THIS PM WITH GUSTS
25 KTS AT KMSS/KSLK.

CHANCES FOR THUNDERSTORMS INCREASE TONIGHT INTO THURSDAY AS COLD
FRONT MOVES SOUTHEAST INTO THE FORECAST AREA. THERE IS POTENTIAL
FOR SOME STORMS TO BECOME STRONG/SEVERE. LOCALIZED MOD/SVR
TURBULENCE NEAR ANY STORMS. VISBILITY POSSIBLY LOWERING TO MVFR AT
TIMES TONIGHT IN HAZE...AND BRIEF IFR IN ANY THUNDERSTORMS.

OUTLOOK 18Z THU THROUGH MONDAY...

18Z THU-06Z FRI...SURFACE COLD FRONT WILL DROP SOUTH ACROSS THE
FORECAST AREA WITH NUMEROUS SHOWERS/THUNDERSTORMS ACPYD BY MVFR AND
BRIEF IFR CONDITIONS.

06Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV FRIDAY MORNING AND AGAIN
ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 400 PM EDT WEDNESDAY...WITH DRY WEATHER OVER THE PAST
WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY
ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE
ROUSES POINT GAGE AS OF 300 PM WAS 101.4 AND FALLING. EXPECT THIS
TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY
FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO
SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED TONIGHT AND INTO
THURSDAY MORNING. WINDS WILL TURN TO THE WEST ON THURSDAY
AFTERNOON AND TO THE NORTH FOR THURSDAY NIGHT AND FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.CLIMATE...
HERE ARE HISTORICAL DAILY CLIMATE RECORDS FOR BTV FOR TODAY...JUNE
8TH:

RECORD HIGH MAXIMUM TEMPERATURE FOR JUNE 8TH:
1. 91 (2008)
2. 91 (1984)
3. 90 (2007)
4. 89 (1908)

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...SISSON
SHORT TERM...JMG/SISSON
LONG TERM...RJS/TABER
AVIATION...RJS/SISSON
MARINE...MM
CLIMATE...BTV
Hazardous weather outlook, Jun 8, 4:08 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
408 AM EDT WED JUN 8 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-090815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
408 AM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...ESPECIALLY ACROSS THE NORTHERN COUNTIES OF NEW YORK INTO
NORTHERN VERMONT THIS EVENING. WITH AMPLE HEAT AND HUMIDITY IN
PLACE...SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...A COLD FRONT WILL CROSS THE AREA ON THURSDAY ALONG
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS AGAIN HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

FRIDAY ONWARD...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.

JMG

In the hours before

Special weather statement, Jun 8, 3:48 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT WED JUN 8 2011

NYZ026-027-029>031-087-082200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...
GOUVERNEUR
348 PM EDT WED JUN 8 2011

...STRONG TO SEVERE THUNDERSTORMS MAY IMPACT PARTS OF NORTHERN NEW YORK...

A LONG LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS MOVING
EAST ACROSS SOUTHEAST ONTARIO PROVINCE THIS AFTERNOON. AT ITS
CURRENT MOVEMENT...THIS LINE OF STORMS WILL ENTER THE SAINT
LAWRENCE VALLEY AROUND 500 PM AND REACH THE NORTHERN ADIRONDACKS
OF NEW YORK BY 600 PM. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG OR DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

PERSONS WITH OUTDOOR ACTIVITIES PLANNED ACROSS SAINT LAWRENCE...
FRANKLIN...AND CLINTON COUNTIES OF NEW YORK SHOULD BE AWARE THAT
STORMS WILL IMPACT THE AREA LATER THIS AFTERNOON AND EVENING. SEEK
SHELTER INDOORS AS STORMS APPROACH.

EVENSON
Local storm report, Jun 8, 5:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
539 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     WATER SPOUT      HAMMOND                 44.45N  75.69W
06/08/2011                   ST. LAWRENCE       NY   PUBLIC

            WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
            SAINT LAWRENCE RIVER

&&

EVENT NUMBER BTV1100265

MUCCILLI
Local storm report, Jun 8, 5:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     WATER SPOUT      HAMMOND                 44.45N  75.69W
06/08/2011                   ST. LAWRENCE       NY   PUBLIC

            WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
            SAINT LAWRENCE RIVER

&&

CORRECTED EVENT TIME

EVENT NUMBER BTV1100265

MUCCILLI
Local storm report, Jun 8, 5:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 WNW WEST FOWLER       44.28N  75.50W
06/08/2011                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TWO BIRCH TREES KNOCKED DOWN

&&

EVENT NUMBER BTV1100266

NEILES
Local storm report, Jun 8, 5:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
554 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 WNW GOUVERNEUR        44.34N  75.49W
06/08/2011                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TREES DOWN THROUGHOUT GOUVERNEUR

&&

EVENT NUMBER BTV1100267

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:46 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence89 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.